MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998806
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent ureteroscopy lithotripsy for kidney stones.Because the patient had stenosis, they planned to use balloon set 998806 for dilation.When the surgical procedure entered the balloon dilation stage, the balloon was implanted to dilate the ureter.The balloon was dilated with an air pump, but it was found that the balloon could not be effectively expanded.The balloon was taken out for in vitro testing, and it was found that the balloon could not be opened.Actual videos, samples and photos can be seen.The specific original reason was unknown.The hospital routinely uses balloons and has rich experience in using balloons.After clinical judgment, a new set of balloons was chosen.The product successfully completed the subsequent operations without any problems, and the operation was successfully completed.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual photo: two photos were received of the eagle inflation device and the packaging; however, the reported event was unable to be confirmed based on the photos.The sample was received in the product tray within a ziplock bag marked with a biohazard label and sterilized by eo sterilization.Customer complaint number is handwritten on the bag.Inside the bag the catheter was packaged within the open pouch with the identification label on the front.The catheter was found within its formed tray and with the guard off of the device.It appeared that the catheter had been previously inflated.The outer label reads bard x force balloon dilation catheter, part number 998806, lot number bmjfrm16.The balloon hub reads 8 mm x 6 cm 30 atm and the wire hub reads 0.038 0.97 mm wire.The sample was evaluated in the engineering lab.Visual inspection was completed of the device upon receipt, and in review, there was no visual damage or breakage found on the balloon, or the balloon tip.In addition, a visual inspection of the outer shaft, the balloon hub, wire hub or the y connector was completed, and no visual damage was identified.Upon completion of the visual inspection, functional testing was completed with the use of a 0.038 guide wire.It was confirmed that the 0.038 guidewire passed freely through the hub and the shaft of the catheter.No resistance was felt upon insertion of the guidewire.Then using the balloon hub, the catheter was inflated using di water and inflation device.The balloon was inflated to 8atm and evaluated.During this evaluation, there were no leaks observed and no deformation of the balloon or balloon tip.The balloon continued to properly shape as intended of the final device.The balloon was then pressurized to 12 atm and 30 atm.No leaks, deformation or irregularities were observed in the balloon.The balloon inflated properly up to the maximum atm listed on the device.The flow through the shaft was also evaluated, and there were no deformities or leaks discovered in the hubs of the catheter.The balloon was then deflated using vacuum in the inflation device.No obstructions or occlusions were found during the deflation of the catheter.Based on the results of the sample evaluation, the complaint cannot be replicated or confirmed.Therefore, this complaint is unconfirmed as there were no visual or functional deformities or irregularities of the catheter.Risk, dhr and labelling review are not required as the reported event was unconfirmed.Corrections made to tab(s) d and h.Initial reporter complete facility name: (b)(6) hospital.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22319185
Report Number1018233-2025-04902
Device Sequence Number21040391
Product Code EZN
UDI-Device Identifier10801741052771
UDI-Public(01)10801741052771(11)240416(17)260731(10)BMJRFM16
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number998806
Device Lot NumberBMJRFM16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown